MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of pen ndl 31g 5mm 90 count mail order only experienced foreign matter contamination, which was noted during use.The following information was provided by the initial reporter: consumer reported upon removing the tear drop label from one pen needle, there is something small and red that he can see in the needle hub.Stated it almost looks like a bug.Lot #: 9114904.Catalog#: 320882.Date of event: (b)(6) 2020.
 
Event or Problem Description
It was reported that an unspecified number of pen ndl 31g 5mm 90 count mail order only experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: consumer reported upon removing the tear drop label from one pen needle, there is something small and red that he can see in the needle hub.Stated it almost looks like a bug.Lot #: 9114904.Catalog#: 320882.Date of event: 08/30/20.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) open 5mm, 31g pen needle from lot # 9114904.Customer states that there is something small and red that the consumer can see in the needle hub.The returned pen needle was examined and exhibited reddish material on the inner surface of the outer cover.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely blood mixed with silicone.The blood would most likely not be acquired during the manufacturing site.Based on dhr review, no foreign matter was detected during the production of the reported batch.Root cause cannot be determined at this time as the issue is unconfirmed.The blood would most likely not be acquired during the manufacturing site.

Brand Name
PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10564984
Report Number8041187-2020-00597
Device Sequence Number11067396
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number8975
Device Catalogue Number320882
Device Lot Number9114904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;